Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 70, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 8, 2012, 5:15 AM EDT. It took effect at Oct 8, 2012, 11:00 AM EDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 5:15 AM EDT (09:15 UTC)
- In effect from
- Oct 8, 2012, 11:00 AM EDT
- Expired
- Oct 11, 2012, 4:50 AM EDT
- In force
- 66 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
698 WHUS73 KIWX 080915 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 AM EDT MON OCT 8 2012 LMZ043-046-081715- /O.NEW.KIWX.SC.Y.0070.121008T1500Z-121011T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 515 AM EDT MON OCT 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT WEDNESDAY. * WINDS: SOUTH 10 TO 25 KNOTS TODAY. SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. SOUTHWEST 20 TO 30 KNOTS ON TUESDAY WITH A FEW GUSTS TO 35 KNOT GALES POSSIBLE. SOUTHWEST 15 TO 25 KNOTS TUESDAY NIGHT...VEERING NORTHWEST. * WAVES: 2 TO 4 FEET THIS MORNING...GRADUALLY BUILDING TO 5 TO 10 FEET BY TUESDAY. GENERALLY 4 TO 7 FEET TUESDAY NIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
12 follow-up statements
455 WHUS73 KIWX 081319 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 919 AM EDT MON OCT 8 2012 LMZ043-046-082130- /O.CON.KIWX.SC.Y.0070.121008T1500Z-121011T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 919 AM EDT MON OCT 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY. * WINDS: SOUTH 10 TO 25 KNOTS TODAY. SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. SOUTHWEST 20 TO 30 KNOTS ON TUESDAY WITH A FEW GUSTS TO 35 KNOT GALES POSSIBLE. SOUTHWEST 15 TO 25 KNOTS TUESDAY NIGHT...VEERING NORTHWEST. * WAVES: 3 TO 6 FEET TODAY...GRADUALLY BUILDING TO 5 TO 10 FEET BY TUESDAY. GENERALLY 4 TO 7 FEET TUESDAY NIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
628 WHUS73 KIWX 081956 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EDT MON OCT 8 2012 LMZ043-046-090400- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121011T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EDT MON OCT 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY. * WINDS: SOUTH 15 TO 25 KNOTS TONIGHT VEERING SOUTHWEST TUESDAY AND WEST-NORTHWEST TUESDAY NIGHT AND WEDNESDAY. A FEW GUSTS TO 35 KNOT GALES EXPECTED TUESDAY. * WAVES: 3 TO 6 FEET TONIGHT AND 4 TO 8 FEET TUESDAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
751 WHUS73 KIWX 090145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EDT MON OCT 8 2012 LMZ043-046-091000- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121011T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 945 PM EDT MON OCT 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT WEDNESDAY. * WINDS: SOUTH 15 TO 25 KNOTS TONIGHT VEERING SOUTHWEST TUESDAY AND WEST-NORTHWEST TUESDAY NIGHT AND WEDNESDAY. A FEW GUSTS TO 35 KNOT GALES EXPECTED TUESDAY. * WAVES: 3 TO 6 FEET TONIGHT AND 4 TO 8 FEET TUESDAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
731 WHUS73 KIWX 090802 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 AM EDT TUE OCT 9 2012 LMZ043-046-091615- /O.EXT.KIWX.SC.Y.0070.000000T0000Z-121012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 AM EDT TUE OCT 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TODAY VEERING WEST-NORTHWEST TONIGHT THROUGH WEDNESDAY NIGHT. THEN BACKING SOUTHWEST ON THURSDAY. GUSTS UP TO 30 KNOTS TODAY AND WEDNESDAY. * WAVES: 4 TO 7 FEET TODAY AND TONIGHT. 5 TO 9 FEET WEDNESDAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
235 WHUS73 KIWX 091500 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EDT TUE OCT 9 2012 LMZ043-046-092300- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1100 AM EDT TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TODAY VEERING WEST-NORTHWEST TONIGHT THROUGH WEDNESDAY NIGHT. THEN BACKING SOUTHWEST ON THURSDAY. GUSTS UP TO 30 KNOTS TODAY AND WEDNESDAY. * WAVES: 4 TO 7 FEET TODAY AND TONIGHT. 5 TO 9 FEET WEDNESDAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
916 WHUS73 KIWX 091854 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 254 PM EDT TUE OCT 9 2012 LMZ043-046-100300- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 254 PM EDT TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS EVENING VEERING WEST- NORTHWEST TONIGHT THROUGH WEDNESDAY NIGHT. THEN BACKING SOUTHWEST ON THURSDAY. GUSTS UP TO 30 KNOTS TODAY AND WEDNESDAY. * WAVES: 4 TO 7 FEET TODAY AND TONIGHT. 5 TO 10 FEET WEDNESDAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
628 WHUS73 KIWX 100101 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 901 PM EDT TUE OCT 9 2012 LMZ043-046-100900- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 901 PM EDT TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS EVENING VEERING WEST- NORTHWEST LATE TONIGHT THROUGH WEDNESDAY NIGHT. THEN BACKING SOUTHWEST ON THURSDAY. GUSTS UP TO 30 KNOTS TONIGHT AND WEDNESDAY. * WAVES: 4 TO 7 FEET TONIGHT. 5 TO 10 FEET WEDNESDAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
325 WHUS73 KIWX 100817 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT WED OCT 10 2012 LMZ043-046-101630- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT WED OCT 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY. * WINDS: WEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST TONIGHT. GUSTS UP TO 30 KNOTS TODAY AND THURSDAY. * WAVES: 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
788 WHUS73 KIWX 101455 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EDT WED OCT 10 2012 LMZ043-046-102300- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1055 AM EDT WED OCT 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY. * WINDS: WEST 15 TO 25 KNOTS TODAY BACKING SOUTHWEST TONIGHT. GUSTS UP TO 30 KNOTS TODAY AND THURSDAY. * WAVES: 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
750 WHUS73 KIWX 101937 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EDT WED OCT 10 2012 LMZ043-046-110345- /O.CON.KIWX.SC.Y.0070.000000T0000Z-121012T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 337 PM EDT WED OCT 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY. * WINDS: WEST 15 TO 25 KNOTS THIS EVENING BACKING SOUTHWEST 10 TO 15 KNOTS OVERNIGHT...THEN INCREASING TO 30 KNOTS ON THURSDAY. * WAVES: 5 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
240 WHUS73 KIWX 110108 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 908 PM EDT WED OCT 10 2012 LMZ043-046-110900- /O.EXT.KIWX.SC.Y.0070.000000T0000Z-121012T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 908 PM EDT WED OCT 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT FRIDAY. * WINDS: WEST 15 TO 25 KNOTS THIS EVENING BACKING SOUTHWEST 15 TO 25 KNOTS OVERNIGHT...INCREASING TO 30 KNOTS ON THURSDAY. * WAVES: 5 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
115 WHUS73 KIWX 110850 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EDT THU OCT 11 2012 LMZ043-046-111700- /O.UPG.KIWX.SC.Y.0070.000000T0000Z-121012T2100Z/ /O.NEW.KIWX.GL.W.0020.121011T1200Z-121011T2100Z/ /O.NEW.KIWX.SC.Y.0071.121011T2100Z-121012T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EDT THU OCT 11 2012 ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT FRIDAY. * WINDS: SOUTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES TODAY. VEERING NORTH 15 TO 25 KNOTS TONIGHT. * WAVES: 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 4:44 AM EDT, 31 minutes earlier.
Area forecast discussion, Oct 8, 4:44 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 AM EDT MON OCT 8 2012
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
AFTER A CHILLY START THIS MORNING...LOW LEVEL SOUTHWESTERLY FLOW
WILL ADVECT WARMER AIR INTO THE REGION TODAY. THIS WILL OCCUR AS
SURFACE HIGH PRESSURE CURRENTLY OVER THE SOUTHERN OHIO VALLEY EXITS
TO THE NORTHEAST AND LOW PRESSURE DIVES ACROSS THE NORTHERN GREAT
LAKES. TIGHTENING PRESSURE GRADIENT BETWEEN THE TWO WILL BRING
INCREASING SOUTHWESTERLY WINDS TO THE AREA TODAY. LATEST SATELLITE
IMAGERY SHOWS VERY DRY AIR UPSTREAM AND WITH LARGE SCALE SUBSIDENCE
IN THE WAKE OF DEPARTING SHORTWAVE...EXPECT MOSTLY SUNNY SKIES
TODAY. THIS COMBINED WITH 850MB TEMPS RISING TO AROUND 1C WILL
SUPPORT HIGHS IN THE MID TO UPPER 50S. THIS IS ON THE WARMER SIDE OF
GUIDANCE BUT APPEARS PRUDENT GIVEN THE AMOUNT OF INSOLATION EXPECTED
ALONG WITH DEEP MIXING HEIGHTS IN SOUTHWEST FLOW. IT SHOULD BE NOTED
THAT NORMAL HIGH TEMPS ARE STILL IN THE MID 60S THIS TIME OF YEAR.
WARM AIR ADVECTION WILL PERSIST THROUGH MONDAY NIGHT AND TUESDAY AS
THE GRADIENT CONTINUES TO INCREASE. STEADY SURFACE WINDS AND PERHAPS
SOME INCREASING MIDLEVEL CLOUDS LATE WILL KEEP OVERNIGHT LOWS
GENERALLY IN THE MID TO UPPER 30S...SIMILAR TO MOS GUIDANCE. TUESDAY
LOOKS LIKE A VERY WARM (COMPARATIVELY SPEAKING) AND BREEZY DAY.
TIGHT GRADIENT WILL BE IN PLACE AHEAD OF APPROACHING COLD FRONT AND
ALTHOUGH WE COULD HAVE SOME MID/HIGH CLOUDS STREAMING IN DURING THE
DAY...EXPECT MOSTLY SUNNY SKIES AND RATHER DEEP BOUNDARY LAYER
MIXING TO PROMOTE EFFICIENT DOWNWARD MOMENTUM TRANSPORT. LOOKING AT
LOW LEVEL WIND PROFILES...GUSTS OF 25-30 MPH SHOULD BE EASILY
ATTAINABLE AT THE SURFACE WITH PERHAPS A FEW GUSTS UP TO 35 MPH.
THIS WILL ALSO PROMOTE EFFICIENT WARM AIR ADVECTION AS 850MB TEMPS
CLIMB TO AROUND 7C. HIGH TEMPS COULD EASILY OVERACHIEVE ON TUESDAY
GIVEN THIS SETUP AND WILL CONTINUE TO LEAN ON THE WARMER SIDE OF
GUIDANCE WITH FORECASTED HIGHS IN THE MID 60S. MIDLEVEL SHORTWAVE
WILL SWING THROUGH THE SOUTHERN GREAT LAKES TUESDAY NIGHT...PUSHING
A COLD FRONT ACROSS OUR AREA. BEST MIDLEVEL HEIGHT FALLS/FORCING FOR
ASCENT WILL PASS NORTH OF THE AREA BUT APPEARS TO BE ENOUGH LOW
LEVEL CONVERGENCE/FRONTOGENESIS AND A DECENT LOW LEVEL THETA-E SURGE
TO SUPPORT LIKELY SHOWERS AT LEAST ACROSS THE NORTH. INCREASED POPS
SLIGHTLY TO REFLECT A MODICUM OF HIGHER CONFIDENCE WITH LATEST 00Z
MODEL RUNS.
&&
.LONG TERM...
WEDNESDAY THROUGH SUNDAY. SLIGHT INCRS IN SPEED WRT FGEN WAVE ACRS
NRN PLAINS/NRN GRTLKS MIDWEEK. ONLY GLANCING SHOT OF 8H CAA/POOR
THERMAL TROF MAGNITUDE IN COMPARO TO YDAYS DEPARTING LLVL SYSTEM. AS
SUCH HAVE TRENDED FURTHER TOWARD DOWNPLAY OF LAKE INDUCED
SHRA/CLOUDS. FOCUS THEREAFTER ON SECOND SHORTWAVE DIG INTO NRN LAKES
DY4...WITH ANEMIC SFC FNTL RESPONSE SEEN IN MSTR VOID. SOME MINOR
RESPONSE FM SRN STREAM SPLIT FLOW ENERGY EMERGING FM SRN PLAINS INTO
OZARKS LATE THU/THU NIGHT...THOUGH SHUNTED PRIMARILY EWD INTO OH
VLY...WITH LITTLE MORE THAN INCRS IN CLOUD COVER SRN CWA EXPECTED.
THEREAFTER...FOCUS CONTS TO BE ON EVENTUAL SRN STREAM EJECTION OF
PRESENT EPAC REX BLOCKED SYSTEM/LOW OFF NRN CA COAST. SYSTEM EMERGES
AS SPLIT FLOW SO CAL CUTOFF ON DY4...EJECTING INTO CNTL PLAINS ON
SAT. CONFIDENCE WANES LATE IN PERIOD WRT SPECIFIC DETAILS...THOUGH
HIGH CERTAINTY FOR DEEP NWD MOISTURE TRANSPORT/FLUX CONVERGENCE INTO
CWA. SOME FAVOR TOWARD PRIOR 12 UTC ECMWF ITERATION...SEQUESTERING
WARM SECTOR TO SRN GRTLKS...AS SYSTEM ENCOUNTERS INCRSD ERLY STEER
WITHIN DOWNSTREAM CONFLUENCY. THIS WOULD LKLY FAVOR INCRSD SHEAR
ENVIRON SPCLY WITHIN LWST KM AMID LOW LCL ENVIRON...FOR POTNL STRONG
TO SEVERE LOW TOPPED CONVECTION SAT/SAT NIGHT TIMEFRAME.
&&
.AVIATION...
ANY LINGERING STRATOCU WILL DISSIPATE QUICKLY IN THE NEXT FEW HOURS
AS DRY AIR AND SUBSIDENCE BUILD INTO THE REGION BEHIND DEPARTING
MIDLEVEL WAVE. THIS WILL RESULT IN CLEAR SKIES FOR MOST OF THE
TAF PERIOD. INCREASING PRESSURE GRADIENT WILL BRING MODERATE
SOUTHWESTERLY WINDS THIS AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MIZ077>081.
OH...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...AGDHazardous weather outlook, Oct 8, 12:33 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1233 AM EDT MON OCT 8 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081315- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1233 AM EDT MON OCT 8 2012 /1133 PM CDT SUN OCT 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FREEZE...WITH WIDESPREAD FROST...IS EXPECTED LATE TONIGHT AS LOW TEMPERATURES DROP INTO THE UPPER 20S AND LOWER 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF FROST WEDNESDAY NIGHT. THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-081315- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1233 AM EDT MON OCT 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO REDEVELOP BY MONDAY AFTERNOON AND CONTINUE AT TIMES THROUGH MUCH OF THE WEEK. THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.